Alert archive / New Mexico / Red Flag Warnings in 2019

Red Flag Warning 8, NWS El Paso, TX

April 19, 20198 counties in New Mexico; El Paso County, Texas

NWS El Paso, TX issued this red flag warning at Apr 19, 2019, 1:45 PM MDT for 8 counties in New Mexico; El Paso County, Texas. It took effect at Apr 20, 2019, 2:00 PM MDT. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 19, 2019, 1:45 PM MDT (19:45 UTC)
In effect from
Apr 20, 2019, 2:00 PM MDT
Expired
Apr 20, 2019, 9:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX

What was reported inside it

TimeReportWhereRemark
Apr 20, 4:30 PM MDTNON-TSTM WND GST 562 N Rodeo, NMELEV 4104 FT DRI
Apr 20, 4:55 PM MDTNON-TSTM WND GST 5020 Wnw Tularosa, NMELEV 4055 FT WSMR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2019-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2019-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3264 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

965 
WWUS84 KEPZ 191945
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
145 PM MDT Fri Apr 19 2019

...CRITICAL FIRE WEATHER CONDITIONS RETURN FOR SATURDAY...

.An upper level disturbance will move across southern New Mexico
on Saturday bringing with it gusty west-southwest winds. These
winds will combine with very dry conditions with relative
humidities falling into the single digits to lower teens to
create critical fire weather conditions.

TXZ056-192045-
/O.CAN.KEPZ.FW.A.0005.190420T2000Z-190421T0300Z/
TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
145 PM MDT Fri Apr 19 2019

The National Weather Service in El Paso Tx/Santa Teresa has 
cancelled the Fire Weather Watch. 

Winds will not reach critical criteria over Hudspeth county,
therefore the Fire Weather Watch has been cancelled. 

$$

NMZ110>113-TXZ055-201400-
/O.UPG.KEPZ.FW.A.0005.190420T2000Z-190421T0300Z/
/O.NEW.KEPZ.FW.W.0008.190420T2000Z-190421T0300Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-
145 PM MDT Fri Apr 19 2019

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT SATURDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Red Flag Warning, which is in effect from 2 PM to 9 PM
MDT Saturday. The Fire Weather Watch is no longer in effect. 


* WIND...West-southwest at 20 to 25 mph with gusts to 35 mph.

* HUMIDITY...6 to 12 percent.

* HIGHEST THREAT...is located along and west of the Rio Grande.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
26
2 follow-up statements
053 
WWUS84 KEPZ 201314
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
714 AM MDT Sat Apr 20 2019

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...

.An upper level disturbance will move across southern New Mexico
on Saturday bringing with it gusty west-southwest winds. Above
normal temperatures will combine with very dry air with relative 
humidities falling into the single digits to lower teens to create
critical fire weather conditions.

NMZ110>113-TXZ055-202030-
/O.CON.KEPZ.FW.W.0008.190420T2000Z-190421T0300Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-
714 AM MDT Sat Apr 20 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* WIND...West-southwest at 20 to 25 mph with gusts to 35 mph.

* HUMIDITY...6 to 12 percent.

* HIGHEST THREAT...Portions of southwest New Mexico along and west
  of the Rio Grande.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Dennhardt
811 
WWUS84 KEPZ 202017
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
217 PM MDT Sat Apr 20 2019

...CRITICAL FIRE WEATHER CONDITIONS THIS EVENING...

.An upper level disturbance moving across southern New Mexico this
evening has increased wind speeds and dropping RH into the single
digits. Above normal temperatures will combine with very dry air
and strong winds to create critical fire weather conditions.

NMZ110>113-TXZ055-210300-
/O.CON.KEPZ.FW.W.0008.000000T0000Z-190421T0300Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-
217 PM MDT Sat Apr 20 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* WIND...West-southwest at 20 to 25 mph with gusts to 35 mph.

* HUMIDITY...6 to 12 percent.

* HIGHEST THREAT...Portions of southwest New Mexico along and
  west of the Rio Grande. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Dennhardt

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 19, 5:15 AM MDT, 8 hours 30 minutes earlier.

Area forecast discussion, Apr 19, 5:15 AM MDT, 8 hours 30 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
515 AM MDT Fri Apr 19 2019

.SYNOPSIS...
For today we will have our high temperatures a few degrees warmer
than Thursday's highs under mostly sunny skies. The weekend will
be warm and windy both Saturday and Sunday. For next Tuesday and
Wednesday we will see a slight chance for rain with cooler
temperatures.

&&

.DISCUSSION...
One nice day and then we become more unsettled as a string of
upper level troughs moves across the region. For today a short
wave ridge will move across New Mexico. this ridge will warm us a
few degrees from yesterday's highs, keep our skies clear and our
winds generally light. But this upper level ridge won't last long
and it will move off to our east. In its wake will be, not one,
not two, but three upper level troughs to move across the region.
The first trough will be weak as it move across southern Colorado
on Saturday, but it will be enough to give us windy conditions by
the afternoon hours. The winds should stay below advisory levels
(25 to 35 mph) for Saturday afternoon, but may be strong enough to
mess with any outdoor cookout plans you may have.

On Sunday the second upper level trough will move across southern
Colorado. This second system, like the first will be too far
north to give us any precipitation chances, but it will give us
some windy conditions on Sunday afternoon, but not quite as windy
as Saturday. Temperatures on Saturday will be 8 to 10 degrees
above average and then Sunday's highs be 3 to 5 degrees above
average. On Monday a southwest upper level flow will develop as we
wait for the next upper level system. This southwest flow will
keep our highs a few degrees above average. Then on Tuesday as a
stronger upper level system approaches the region from the west
and back door cold front will approach the area from the east.
These two features will bring a chance of rain to area mountains
on Tuesday night and across much of the region on Wednesday before
we dry out on Thursday. High temperatures Tuesday and Wednesday
will run a few degrees below average, before warming a couple
degrees on Thursday.

&&

.AVIATION...Valid 19/12Z-20/12Z
VFR conditions expected for the next 24 hours. An upper level
ridge will keep our skies clear and our winds light through
Saturday morning. Ceilings will be unlimited today and our winds
will be from the southeast at less than 10 knots, 10006KT

&&

.FIRE WEATHER...
We will see a warm and relatively calm day today as an area of
upper level high pressure moves across New Mexico. But that upper
level ridge will quickly move off and following close behind will
be a series of upper level storm systems. The first two systems
on Saturday and Sunday won't give us much chances for rain, but
they will give us windy conditions both Saturday and Sunday. On
Saturday we will be very dry with min RH's near or a little below
10%, but we will see slightly higher min RH's on Sunday. Red
Flag conditions are likely by Saturday afternoon and so a fire
weather watch is in effect for Saturday. By Sunday we will see a
little less winds and slight increase in moisture, so we will be
near Red Flag conditions on Sunday afternoon. Monday will be a
quiet day, before the next upper level storm system moves into the
area and combines with a back door cold front to give us a chance
for rain with a little cooler weather for Tuesday and Wednesday.
By Wednesday min RH's across the area will creep a little above
15%

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 83  57  90  64 /   0   0   0   0
Sierra Blanca           77  51  87  59 /   0   0   0   0
Las Cruces              80  51  86  56 /   0   0   0   0
Alamogordo              79  52  88  56 /   0   0   0   0
Cloudcroft              58  40  65  44 /   0   0   0   0
Truth or Consequences   80  52  85  56 /   0   0   0   0
Silver City             75  50  77  50 /   0   0   0   0
Deming                  81  48  87  52 /   0   0   0   0
Lordsburg               82  50  84  50 /   0   0   0   0
West El Paso Metro      82  58  89  63 /   0   0   0   0
Dell City               81  49  92  58 /   0   0   0   0
Fort Hancock            86  55  95  63 /   0   0   0   0
Loma Linda              76  54  84  58 /   0   0   0   0
Fabens                  84  57  92  63 /   0   0   0   0
Santa Teresa            81  52  88  59 /   0   0   0   0
White Sands HQ          80  57  87  61 /   0   0   0   0
Jornada Range           79  50  86  55 /   0   0   0   0
Hatch                   82  49  87  55 /   0   0   0   0
Columbus                84  52  88  56 /   0   0   0   0
Orogrande               79  52  87  57 /   0   0   0   0
Mayhill                 69  44  77  50 /   0   0   0   0
Mescalero               68  43  75  47 /   0   0   0   0
Timberon                65  40  73  47 /   0   0   0   0
Winston                 75  40  78  45 /   0   0   0   0
Hillsboro               79  50  83  52 /   0   0   0   0
Spaceport               79  47  85  53 /   0   0   0   0
Lake Roberts            77  42  78  43 /   0   0   0   0
Hurley                  77  47  80  48 /   0   0   0   0
Cliff                   83  42  84  45 /   0   0   0   0
Mule Creek              79  49  79  49 /   0   0   0   0
Faywood                 76  49  80  50 /   0   0   0   0
Animas                  84  50  85  51 /   0   0   0   0
Hachita                 83  46  85  51 /   0   0   0   0
Antelope Wells          84  50  84  51 /   0   0   0   0
Cloverdale              80  52  79  50 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Saturday afternoon through Saturday
     evening for NMZ110>113.

TX...Fire Weather Watch from Saturday afternoon through Saturday
     evening for TXZ055-056.

&&

Brice
Hazardous weather outlook, Apr 19, 6:52 AM MDT, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
652 AM MDT Fri Apr 19 2019

NMZ401>417-TXZ418>424-201300-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
652 AM MDT Fri Apr 19 2019

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Saturday and Sunday we will see winds of 20 to 30 mph both
afternoons. Then on Tuesday an approaching upper level storm
system will combine with a back door cold front to give us a
chance for rain and some thunderstorms Tuesday into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in New Mexico, 2019Red Flag Warnings in Texas, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.